Alert archive / Tennessee / Tornado Warnings in 2006

Tornado Warning 12, NWS Huntsville, AL

April 7, 2006Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this tornado warning at Apr 7, 2006, 6:17 PM CDT for Lincoln County, Moore County, Tennessee. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2006, 6:17 PM CDT (23:17 UTC)
Expired
Apr 7, 2006, 7:00 PM CDT
In force
43 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

Counties Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 57 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 6:33 PM CDTTORNADO5 E Petersburg, TN
Apr 7, 6:45 PM CDTTORNADO7 Ne Fayetteville, TNTORNADO SPOTTED ON THE GROUND NEAR MULBERRY ALONG HIGHWAY 50.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 10:20 AM CDTTornado WatchSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 072318
TORHUN
TNC103-127-080000-
/O.NEW.KHUN.TO.W.0012.060407T2317Z-060408T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
617 PM CDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN LINCOLN COUNTY IN TENNESSEE
  NORTHERN MOORE COUNTY IN TENNESSEE

* UNTIL 700 PM CDT

* AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES WEST OF
  PETERSBURG...MOVING EAST-NORTHEAST AT 45 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  BELLEVILLE BY 630 PM CDT
  LYNCHBURG BY 645 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL 
UP TO 2 INCHES IN DIAMETER...AND DESTRUCTIVE STRAIGHT LINE WINDS IN 
EXCESS OF 70 MPH...EVEN OUTSIDE OF THE TORNADO AREA.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER 
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS 
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN 
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. 

LAT...LON 3525 8681 3510 8681 3512 8652 3525 8629
      3540 8626 3532 8643 3536 8658

$$

DJN
1 follow-up statement
000 
WWUS54 KHUN 072336
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
634 PM CDT FRI APR 7 2006

TNC103-127-080000-
/O.CON.KHUN.TO.W.0012.000000T0000Z-060408T0000Z/
MOORE TN-LINCOLN TN-
636 PM CDT FRI APR 7 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHERN 
LINCOLN AND MOORE COUNTIES...

AT 634 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 5 MILES 
EAST OF PETERSBURG. THIS TORNADO IS MOVING EAST AT 40 MPH.

THE TORNADO WILL BE MOVING INTO MOORE COUNTY...AND BE NEAR
  LYNCHBURG BY 655 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
HAIL UP TO 2 INCHES IN DIAMETER...AND DESTRUCTIVE STRAIGHT LINE 
WINDS IN EXCESS OF 70 MPH...EVEN OUTSIDE OF THE TORNADO AREA.

THIS IS A DANGEROUS STORM. SEEK SHELTER IMMEDIATELY. THE SAFEST 
PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS 
AVAILABLE... SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN 
AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES 
OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. 

LAT...LON 3525 8681 3510 8681 3512 8652 3525 8629
      3540 8626 3532 8643 3536 8658

$$

DJN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 6:08 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 7, 6:08 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
608 PM CDT FRI APR 7 2006

.RADAR UPDATE...

THIS IS REGARDING THE TORNADO WARNED STORMS IN NW AL.

CLASSIC SUPERCELL NOW ENCROACHING OVER THE SHOALS WITH A TORNADO
REPORT.  HOWEVER...TV TOWER CAMERAS ARE SHOWING A WELL DEFINED WALL
CLOUD WITH HIGH CLOUD BASE.  THIS CELL IS MOVING EAST.  T/TD SPREADS
HAVE INCREASED WITH DEW POINTS DROPPING INTO THE UPPER
50S...HOWEVER...LCLS STILL APPEARS LOW ENOUGH FOR TORNADOES IN NEAR
STORM ENVIRONMENT.  CLOUD STREETS ON KHTX ARE NOW S-N...WITH SFC OBS
SHOWING BACKED WINDS NOW TO THE S.

SIGNIFICANT WIND DAMAGE THREAT AND RAIN WRAPPED TORNADO THREAT
CONTINUES WITH SOUTHERN SUPERCELL(S) IN COLBERT AND FRANKLIN
COUNTIES.

OTHER AREA OF CONCERN IS SOUTHERN MIDDLE TENNESSEE COUNTIES AS
SUPERCELL COMPLEX ADVANCES E.  TORNADO THREAT MAY BE HIGHEST WITH
THESE CELLS.
&&

KULA
Hazardous weather outlook, Apr 7, 2:20 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CDT FRI APR 7 2006

ALZ001>010-016-TNZ076-096-097-080100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
220 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TORNADO WATCHES ARE IN EFFECT UNTIL 8 PM CDT FOR ALL OF NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE...EXCEPT DEKALB...JACKSON AND
MARSHALL COUNTIES.

THE ATMOSPHERE SO FAR THIS AFTERNOON HAS BEEN CAPPED...PREVENTING
THUNDERSTORMS FROM FORMING. CURRENT TRENDS INDICATE THAT THE CAP IS
BEGINNING TO ERODE...AND WILL ALLOW THUNDERSTORM DEVELOPMENT TO
BEGIN LATER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTHWEST ALABAMA BETWEEN 3 AND 4 PM...SPREADING EASTWARD
INTO THE I-65 CORRIDOR AND HUNTSVILLE/DECATUR METRO AREA BETWEEN 4
AND 6 PM. STORMS MAY NOT REACH PORTIONS OF NORTHEAST ALABAMA UNTIL
AFTER 6 PM.

THE GREATEST THREAT OF SEVERE WEATHER IS STILL EXPECTED BETWEEN 3 PM
AND MIDNIGHT. SOME OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG
TORNADOES.

OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL
EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS.
THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE
HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME
AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE
FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. STAY TUNED FOR
FURTHER OUTLOOKS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE
IN HUNTSVILLE REGARDING THE POTENTIAL FOR SEVERE WEATHER THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST
OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS
AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY
SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL
WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY THIS AFTERNOON AND TONIGHT.

BCC

In the hours before

Local storm report, Apr 7, 5:35 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
535 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             WATERLOO                34.92N 88.06W
04/07/2006  M0.50 INCH       LAUDERDALE         AL   AMATEUR RADIO

            DIME SIZE HAIL.

&&

BCC
Local storm report, Apr 7, 5:42 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
542 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TORNADO          N CHEROKEE              34.76N 87.97W
04/07/2006                   COLBERT            AL   AMATEUR RADIO

            ON THE GROUND 1/4 MILE NORTH OF CHEROKEE.

&&

BCC
Local storm report, Apr 7, 6:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
600 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FUNNEL CLOUD     S CHEROKEE              34.76N 87.97W
04/07/2006                   COLBERT            AL   EMERGENCY MNGR

0557 PM     HAIL             5 N FLORENCE            34.87N 87.68W
04/07/2006  M1.75 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL NEAR THE INTERSECTION OF HIGHWAY 157
            AND COUNTY ROAD 9 IN PETERSVILLE.

&&

BCC
Local storm report, Apr 7, 6:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
605 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TORNADO          SHEFFIELD               34.77N 87.70W
04/07/2006                   COLBERT            AL   AMATEUR RADIO

            TORNADO ON THE GROUND NEAR SHEFFIELD HIGH SCHOOL.

&&

BCC
Local storm report, Apr 7, 6:07 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
607 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TORNADO          SHEFFIELD               34.77N 87.70W
04/07/2006                   COLBERT            AL   AMATEUR RADIO

            TORNADO ON THE GROUND NEAR SHEFFIELD HIGH SCHOOL.

&&

BCC
Local storm report, Apr 7, 6:12 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
612 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             7 W CHEROKEE            34.76N 88.09W
04/07/2006  E0.50 INCH       COLBERT            AL   AMATEUR RADIO

            DIME SIZE HAIL ALONG US 72

&&

BCC

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 5:58 PM CDTFlash Flood WatchHUNFranklin, Lincoln, Moore8 hr
Apr 7, 6:58 PM CDTTornado WarningHUNFranklin, Lincoln, Moore39 min

Nearby

Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.